Please use this identifier to cite or link to this item: http://ahro.austin.org.au/austinjspui/handle/1/13420
Title: Skin necrosis following subcutaneous heparin injection.
Authors: Mar, A W;Dixon, B;Ibrahim, K;Parkin, John Desmond
Affiliation: Department of Haematology, Heidelberg Repatriation Hospital, Victoria, Australia.
Issue Date: 1-Nov-1995
Citation: The Australasian Journal of Dermatology; 36(4): 201-3
Abstract: Heparin-induced skin necrosis is a rare but serious complication of subcutaneously administered heparin. Previous reports indicate that the skin necrosis is often accompanied by thrombocytopenia and occasionally by lethal thromboembolism. It thus shows features similar to the heparin-induced thrombocytopenia (HIT) syndrome and probably represents a localized form of this condition. Caution is required in the event of skin necrosis; heparin therapy should be ceased immediately and not used again if the complications of HIT are to be avoided.
Internal ID Number: 8593109
URI: http://ahro.austin.org.au/austinjspui/handle/1/13420
URL: http://www.ncbi.nlm.nih.gov/pubmed/8593109
Type: Journal Article
Subjects: Aged
Heparin.administration & dosage.adverse effects
Humans
Injections, Subcutaneous.adverse effects
Male
Necrosis.chemically induced
Skin.pathology
Thrombocytopenia.chemically induced
Appears in Collections:Journal articles

Files in This Item:
There are no files associated with this item.


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.